PDA

View Full Version : Tegratol xr & Keppra


AngelDust
10-04-2002, 12:20 AM
Hi Everyone, I was just wondering if anyone is taking both Tegratol xr and Keppra at the same time and how it is working for you? I have been taking Tegratol for over 15 years and now, keppra for 3 years. I don't feel like Keppra has made any difference and have tried convincing my doctor that.

I'd like to know if anyone have taken those two meds and would like to know if you experience any side effects and if so, what kind? Thank you.


AngelDust :angel:

Rebecca's Mom
10-13-2002, 10:41 AM
Hi - Keppra is the next drug we are going to try but from what I have read.....some patients have trouble with their eyes ie. pain around the eye area......this can still occur even when you go off the drug......have you had any experience like that?.........thanks

AngelDust
10-13-2002, 07:27 PM
I don't recall experiencing any pain around my eye except following repeated seizures I feel a burning sensation around my eyes. I know I have become very fatigue since I started keppra and have become less productive. I 've read that Tegratol causes those side effects, but over the years of taking tegratol I never noticed those side effects, until just three years ago after starting keppra. I guess the two medication combined is overwhelming for my body.
I also experience a lot of migrain headaches that last up to three days. The most side effect that stands out the most is fatigue, and less productive and less energetic. I haven't worked out at the gym for three years which is since I last played soccer for my college. Now, that could just be coincidental or since I started taking keppra my energy just went down. Hope that could help.

AngelDust :angel:

berol06
10-31-2002, 10:09 PM
I was on both of those drugs as well and I recently asked my neuro to change them as I had an increase in seizure activity. I was on the kepra for about 6-7 months and I am sure my seizure activity increased. Side affects - none really other than a bit of sleepiness. I have certainly noticed in the last couple weeks that I have been off it that I am not near as sleepy.

Glenn

lazoo
11-03-2002, 09:53 AM
How about rages. I've read quite a few people experience rages on Keppra, especially children. Angel Dust what type of seizures do you have?

bbbbb
05-18-2003, 11:02 PM
I started to get grand mall seizures about a year and a half ago as a result of head injuries sustained at age 14(I'm now 23). I am on trileptal and am now being put on keppra. I have no energy, feel like i have lost any control that i still had over myself, and am scared and deeply upset. my eyes burn... im so exhausted all the time. And i feel like all i do is complain to friends and family right now. What is a good outlet or way to regain strength? Does anyone know?

KittyMom
05-19-2003, 09:50 AM
I am on both of these meds but I have only been on the Keppra for 3 weeks...maybe 4. I find that the only side effects I get are sleepiness and mood swings. I don't have any eye problems or anything. Never even heard of that. How much are you on and how many times a day?? I didn't want to take the Keppra because of the side effect of SEVERE DEPRESSION. I do have some depression but I don't think that it is from the meds. I have other issues. I don't mind them (the meds that is). They are ok for me. If the mood swings don't go away then I will have to say something to my Neuro about it.

Good luck to you and God Bless,

KittyMom